Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 23, 2008, 9:34 PM EDT for Fluvanna County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2008, 9:34 PM EDT (01:34 UTC)
- Expired
- Jul 24, 2008, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Fluvanna County, VA
The radar
The Sterling radar (KLWX), 142 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 240134
FFWAKQ
VAC065-240430-
/O.NEW.KAKQ.FF.W.0009.080724T0134Z-080724T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
934 PM EDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLUVANNA COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1230 AM EDT
* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY...
PALMYRA...LAKE MONTICELLO AND KENTS STORE
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE
ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
LAT...LON 3801 7830 3795 7820 3791 7808 3777 7816
3771 7824 3776 7849 3778 7849
$$
SMFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 8:53 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 23, 8:53 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
853 PM EDT WED JUL 23 2008
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE REGION THROUGH THURSDAY
MORNING...THEN STALL OFF THE COAST THURSDAY AFTERNOON. WEAK HIGH
PRESSURE WILL BUILD IN FOR FRIDAY...WITH ANOTHER AREA OF LOW
PRESSURE MOVING THROUGH THE REGION THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AFTR COORD WITH SPC/NEIGHBORING WFOS...DECIDED TO LET SVR TSTRM BOX
EXPIRE AT 8PM. AIRMASS FAIRLY WORKED OVR FROM ACTIVITY DRNG PAST SVRL
HRS...BUT STILL CAN NOT RULE OUT A FEW PULSE TYPE CELLS (OVR THE
PIEDMONT) OVR THE NEXT HR OR SO GIVEN ANY CELL FROM THE LINE APPRCHG
FROM THE W THAT MERGES WITH THE ONGOING CELLS ACROSS THE PIEDMONT.
DROPPED SVR THREAT WORDING IN ZFP...BUT KEPT HVY RAIN GIVEN
PROGGED PWS AND THAT THE FA IN A FLOOD WTCH THRU THE NITE. CONT
CAT POPS AS UPR TROF ENHANCES ECHO COVERAGE AS NITE PROGRESSES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
WITH A TROF OF LOW PRESSURE ANCHORED TO THE NORTH OF THE GREAT
LAKES THROUGH THE PERIOD WILL HAVE NORTHWEST UPPER FLOW ACROSS THE
AREA. NEXT SHORTWAVE CIRCLING AROUND THIS TROF WILL AFFECT THE
AREA ON SATURDAY. SO EXPECTING DRY WEATHER BY THURSDAY NIGHT AND
FRIDAY. IT WILL STILL BE AT OR ABOVE NORMAL WITH HIGHS IN THE
UPPER 80S AND LOW 90S AND LOWS IN THE 60S. WILL TRIM BACK MOS
GUIDANCE MAXES SOME EACH DAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AN UNSETTLED WEATHER PATTERN WILL CONTINUE FOR THE FORESEEABLE
FUTURE AS A STUBBORN UPPER LEVEL TROUGH REMAINS PARKED OVER THE ERN
US THRU AT LEAST EARLY NEXT WEEK. SEVERAL SHORTWAVE TROUGHS AND WEAK
SFC FRONTS WILL ROTATE THRU THE AREA AND HAVE CHANCE POPS (30-40%)
EACH AFTERNOON/EVENING DURING PEAK HEATING HOURS...WITH 20-30% POPS
DURING EACH NIGHT/MORNING.
AS FOR TEMPS...HIGHS WILL BE IN THE UPR 80S/LWR 90S...WITH LOWS IN
THE UPR 60S/LWR 70S.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
COLD FRONT STRETCHED ACROSS REGION WITH ATTENDANT STRONG TO SEVERE
THUNDERSTORMS FROM KDCA TO KCLT. XPCT THESE STORMS TO CROSS THE
AREA WITH OCCASIONAL HEAVY RAIN...IFR VSBYS AND MVFR CIGS. MORE
TSRAS AHEAD OF FRONT AT 01Z ACROSS TIDEWATER AREA TO CONTINUE
THROUGH 03Z. FRONT WILL SLOWLY PUSH INTO CENTRAL VA OVERNIGHT BEFORE
STALLING ALONG COAST THURS AM. XPCT SHRAS AND SOME EMBEDDED TSRA
ACROSS THE AREA THRU 12Z WITH COAST SITES EXPERIENCING
PRECIP/REDUCED AVN CONDS UNTIL 18Z.
OTW...SKIES CLEAR BEHIND CD FROPA WITH HIGH PRESSURE BUILDING
THROUGH FRIDAY. NEXT CHC OF PRECIP/REDUCED AVN CONDS OVER THE
WEEKEND WITH WEAK FROPA.
&&
.MARINE...
SOUTHERLY GRADIENT FLOW HAS DEFINITELY INCREASED TODAY AHEAD OF THE
SLOW MOVING FRONTAL BOUNDARY. LATEST OBS SHOWING WINDS AOA SCA
CRITERIA OVER THE BAY/SND AND COASTAL WATERS. SCA WINDS WILL
CONTINUE THROUGH AT LEAST A FEW HOURS AFTER MIDNIGHT TONIGHT.
AFTERWARDS WINDS SHOULD DIMINISH BY EARLY THURSDAY WITH A WEAKENING
GRADIENT AS THE FRONT INCHES TOWARDS THE COAST.
WAVE WATCH III HAS BEEN OVERDOING SEAS/WAVE HEIGHTS AND BASED ON THE
LATEST BUOY OBS (2 TO 3 FT IN THE SRN WATERS AND 3 TO 4 FT IN THE
NRN WATERS) HAVE ACCORDINGLY LOWERED FCST WAVE HEIGHTS. WAVES/SEAS
ARE STILL EXPECTED TO BUILD THOUGH THROUGH THE EVENING
HOURS...PEAKING AT 5 TO 6 FT OVER THE NRN MOST COASTAL ZONES AND 4
TO 5 FT OVER THE SRN ZONES. WAVES WILL BE 3 TO 4 FT IN THE BAY.
WAVES/SEAS WILL GRADUALLY SUBSIDE EARLY THURSDAY AS WINDS SLACKEN
OFF. WAVE PERIODS WILL RANGE FROM 5 TO 6 SECONDS AS WAVES/SEAS WILL
BE PRIMARILY WIND DRIVEN AND LOCALLY GENERATED.
SCA MAY NEED TO BE EXTENDED FOR A FEW HRS LONGER ON THURSDAY BUT
LEFT AS IS FOR NOW BASED ON PROJECTED TIMING OF DIMINISHING WIND
FIELD. SUB-SCA CONDITIONS WILL THEN CONTINUE THROUGH FRI AS WEAK
HIGH PRESSURE BUILDS IN FROM THE WEST. MARGINAL SCAS ARE POSSIBLE
DURING THE WEEKEND AHEAD OF THE NEXT FRONT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR MDZ021>025.
NC...NONE.
VA...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR VAZ063-064-
070>078-080>100.
FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR VAZ048-049-
060>062-065>069-079.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR ANZ650-652-
654.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ630>633-
656-658.
&&
SYNOPSIS...JAB
NEAR TERM...MPR
SHORT TERM...JAB
LONG TERM...JRL
AVIATION...BAJ
MARINE...JRLHazardous weather outlook, Jul 23, 8:26 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 826 PM EDT WED JUL 23 2008 MDZ021>025-VAZ063-064-070>078-080>100-250030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 826 PM EDT WED JUL 23 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... FLASH FLOOD WATCH ALSO...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... FLASH FLOOD WATCH .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ012>017-030>032-102-250030- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 826 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. VAZ048-049-060>062-065>069-079-250030- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK- 826 PM EDT WED JUL 23 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... FLASH FLOOD WATCH ALSO...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ650-652-654-250030- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 826 PM EDT WED JUL 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SMALL CRAFT ADVISORY ALSO...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630>633-656-658-250030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 826 PM EDT WED JUL 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SMALL CRAFT ADVISORY ALSO...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. LEWITSKY
In the hours before
Special weather statement, Jul 23, 7:43 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 743 PM EDT WED JUL 23 2008 NCZ014>017-032-VAZ095>098-240045- CAMDEN NC-CHESAPEAKE VA-GATES NC-NORFOLK/PORTSMOUTH VA-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 743 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORM MOVING OVER TIDEWATER AREA... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER TIDEWATER AREA AND NORTHEAST NORTH CAROLINA. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LSA
Special weather statement, Jul 23, 7:44 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 744 PM EDT WED JUL 23 2008 VAZ048-049-062>064-069-240030- CAROLINE VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-POWHATAN VA- 744 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS DEVELOPING ACROSS NORTH CENTRAL VIRGINIA... AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEWLY DEVELOPED LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTHEAST OF BOWLING GREEN TO 14 MILES SOUTHWEST OF GOOCHLAND...OR FROM 13 MILES WEST OF COLONIAL BEACH TO CARTERSVILLE...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HADENSVILLE AROUND 810 PM EDT.. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
Special weather statement, Jul 23, 7:45 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 745 PM EDT WED JUL 23 2008 VAZ060-066-067-240045- LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA- 745 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORM MOVING INTO THE EASTERN VIRGINIA PIEDMONT... AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTH OF HAMPDEN SYDNEY...OR ABOUT OVER KEYSVILLE...MOVING EAST AT 21 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BLEVINS CORNER AT 755 PM EDT...BRIERY AT 800 PM EDT...SIMPLICITY AT 805 PM EDT...VIRSO AT 810 PM EDT...MEHERRIN AT 815 PM EDT... SCHOLFIELD AT 820 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Special weather statement, Jul 23, 7:55 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 755 PM EDT WED JUL 23 2008 VAZ065-240115- MECKLENBURG VA- 755 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS MOVING INTO MECKLENBURG COUNTY VIRGINIA... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 20 MILES SOUTHWEST OF CHASE CITY...OR ABOUT 10 MILES NORTH OF VIRGILINA...MOVING EAST AT 27 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SKIPWITH...AND...FINCHLEY AT 830 PM EDT... ROGERS CORNER...AND...BOYDTON AT 840 PM EDT...BASKERVILLE...AND... WIGHTMAN AT 855 PM EDT...NORTH VIEW AT 900 PM EDT...SOUTH HILL AT 915 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Special weather statement, Jul 23, 8:33 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 833 PM EDT WED JUL 23 2008 VAZ048-049-061-062-240130- CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA- 833 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS MOVING ACROSS NORTH CENTRAL VIRGINIA... AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SOLID LINE OF STRONG THUNDERSTORMS...PRODUCING HEAVY RAINFALL...FROM 12 MILES NORTH OF MINERAL TO 7 MILES WEST OF FORK UNION...MOVING SOUTHEAST AT 13 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... MINERAL AROUND 845 PM EDT... FORK UNION AROUND 855 PM EDT... HADENSVILLE AROUND 920 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. 44
Special weather statement, Jul 23, 8:51 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 851 PM EDT WED JUL 23 2008 NCZ014>017-031-032-102-VAZ091-094>098-240130- CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-GATES NC-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-YORK VA- 851 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS MOVING THROUGH THE TIDEWATER AREA... AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED REA OF STRONG THUNDERSTORMS OVER TIDEWATER AREA AND NORTHEAST NORTH CAROLINA MOVING TO THE NORTHEAST. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LSA
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:22 PM EDT | Areal Flood Advisory | AKQ | Fluvanna, Louisa | 113 min |
| Jul 23, 10:12 PM EDT | Flash Flood Warning | AKQ | Louisa | 3 hr |
| Jul 23, 11:16 PM EDT | Severe Thunderstorm Warning | AKQ | York, City of Newport News | 35 min |
| Jul 23, 11:44 PM EDT | Special Marine Warning | AKQ | 91 min | |
| Jul 23, 11:50 PM EDT | Special Marine Warning | AKQ | 85 min | |
| Jul 24, 12:34 AM EDT | Areal Flood Advisory | AKQ | Essex, Gloucester, King and Queen, King William, Lancaster, Middlesex and 3 more | 3 hr |
| Jul 24, 1:16 AM EDT | Areal Flood Advisory | AKQ | Accomack | 119 min |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.